MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number RA002-5555SL
Medical Device Problem Codes Failure to Advance (2524); Failure to Seal (4070)
Health Effect - Clinical Codes Metal Related Pathology (4530); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to (b)(6); no product was returned to the manufacturer for investigation.A root cause was unable to be determined with the information provided.
 
Event or Problem Description
An investigation report from an implant retrieval center was received and reported that during examination, the rod failed force testing.The rod was disassembled and it was found that the leadscrew was seized inside the extending bar.The o-ring was snapped, consequently, it may have been unable to seal effectively.The compromised sealing mechanism may allow passage of fluid and material between the rod internals and the localised tissues, which can result in metallosis.It is unknown why the rod was removed.No additional information is available.
 
Additional Manufacturer Narrative
A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections upon release to finished goods.
 
Event or Problem Description
No additional information has been provided.

Brand Name
MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer Contact
patrick yrigoyen
101 enterprise suite 100
aliso viejo, CA 92656
8583442667
MDR Report Key19983341
Report Number3006179046-2024-00171
Device Sequence Number15547267
Product Code PGN
UDI-Device Identifier00856719002190
UDI-Public856719002190
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-5555SL
Device Lot Number0021725
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown